MAUDE Adverse Event Report: MEDTRONIC, INC. CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC, INC. CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Codes Infusion or Flow Problem (2964); Protective Measures Problem (3015); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The console was rebooted twice, and the electrophysiology (ep) catheter, coaxial umbilical cable and auto connection box were replaced without resolution.Test injections were performed and the electrical umbilical cable was replaced without resolution.The tank was replaced and the console was vented without resolution.The case was aborted while the patient was under general anesthesia.Later review of the data files noted that flow was higher than expected and there were pressure fluctuations.Later servicing was performed and the injection proportional valve (mks) was replaced, the flow meter was zeroed, and the patient board temperatures were calibrated which resolved the issues.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data file was returned and analyzed.2 patient files received and recorded on the reported date of the event.Patient file #1 showed 2 applications were performed using 207f3 electrophysiology (ep) catheter number 1 with lot number 37670-017.Patient file #1 showed system notice 50002 (the system has detected an electrical component failure) during ablation at applications #1 and #2.Patient file #2 showed 6 applications were performed using 207f3 electrophysiology (ep) catheter number 1 with lot number 39928-029.Patient file #2 showed 4 applications were performed using 207f3 electrophysiology (ep) catheter number 1 with lot number 39928-029.Patient file #2 showed 2 applications were performed using afapro28 balloon catheter number 2 with lot number 30217-105 (test catheter).Patient file #2 showed system notice 50030 (the safety system has detected a high level of refrigerant flow and stopped the injection) during ablation at applications #2 and #6.The product issue reported (system notice 50030, pressure, and flow) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.In conclusion, the physical console was not returned and aborted under general anesthesia cannot be assessed through data analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The console was rebooted twice, and the electrophysiology (ep) catheter, coaxial umbilical cable and auto connection box were replaced without resolve.Test injections were performed and the electrical umbilical cable was replaced without resolution.The tank was replaced and the console was vented without resolution.The case was aborted while the patient was under general anesthesia.Later review of the data files noted that flow was higher than expected and there were pressure fluctuations.Later servicing was performed and the injection proportional valve (mks) was replaced, the flow meter was zeroed, and the patient board temperatures were calibrated which resolved the issues.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was further reported that during the later servicing, the valve board was replaced in attempt to troubleshoot; however, the replacement valve board did not function as expected.The original valve board was functioning as expected.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20047900
Report Number2182208-2024-03593
Device Sequence Number15464863
Product Code LPB
UDI-Device Identifier00643169352476
UDI-Public00643169352476
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/29/2024
10/02/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/25/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale